| Model Number |
G23813 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/29/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
The customer planned to place a 8mm-12cm stent in each of the right b5, b6 and the left b3 to the hepatic portal region.Firstly, he removed an enbd catheter that had been placed in the right b5 and a erbd catheter that had been placed in the left b3.Then he checked the length of stenosed site by angiography.Then he placed guide wires in b5, b6 and b3.He then placed a stent in b5 and b3 successfully using sbs technique.He then advanced a wire guide to b6 through the mesh of the stent that was placed in b5 and advanced the delivery system of zilbs-635-8-12 (lot# c1600624) over the wire guide.However the delivery system would not go through the mesh, so he removed the delivery system from the endoscope to dilate the mesh.He thought whole delivery system was removed but found the tip was separated from the delivery system and left in the endoscope tip.He removed the tip using grasping forceps successfully.Another zilbs-635-8-12 (lot# unknown) was used instead and the stent was placed in b6 to complete the procedure.Additional explanation for the devices used for this procedure: (b)(6) zilbs-635-8-12 (c1519479) was placed in b5 using sbs technique with zilbs-635-8-12 (c1554691).(b)(4).Zilbs-635-8-12 (c1554691) was placed in b3 using sbs technique with zilbs-635-8-12 (c1519479).(b)(4).Zilbs-635-8-12 (c1600624) was tried to be placed in b6 through the mesh of zilbs-635-8-12 (c1519479) but failed as described in description of event.(b)(4).Zilbs-635-8-10 (c1638623) was used as the replacement for zilbs-635-8-12 (c1600624) and it was placed in b6 successfully through the mesh of zilbs-635-8-12 (c1519479).(b)(4) - this report.
Event or Problem Description
The customer planned to place a 8mm-12cm stent in each of the right b5, b6 and the left b3 to the hepatic portal region.Firstly, he removed an enbd catheter that had been placed in the right b5 and a erbd catheter that had been placed in the left b3.Then he checked the length of stenosed site by angiography.Then he placed guide wires in b5, b6 and b3.He then placed a stent in b5 and b3 successfully using sbs technique.He then advanced a wire guide to b6 through the mesh of the stent that was placed in b5 and advanced the delivery system of zilbs-635-8-12(lot# c1600624) over the wire guide.However the delivery system would not go through the mesh, so he removed the delivery system from the endoscope to dilate the mesh.He thought whole delivery system was removed but found the tip was separated from the delivery system and left in the endoscope tip.He removed the tip using grasping forceps successfully.Another zilbs-635-8-12(lot# unknown) was used instead and the stent was placed in b6 to complete the procedure.Additional explanation for the devices used for this procedure: (b)(6), (b)(6) 2020 1.Zilbs-635-8-12 (c1519479) was placed in b5 using sbs technique with zilbs-635-8-12 (c1554691).(b)(4).2.Zilbs-635-8-12 (c1554691) was placed in b3 using sbs technique with zilbs-635-8-12 (c1519479).(b)(4).3.Zilbs-635-8-12 (c1600624) was tried to be placed in b6 through the mesh of zilbs-635-8-12 (c1519479) but failed as described in description of event.(b)(4).4.Zilbs-635-8-10 (c1638623) was used as the replacement for zilbs-635-8-12 (c1600624) and it was placed in b6 successfully through the mesh of zilbs-635-8-12 (c1519479).(b)(4) - this report.Answers to additional questions: 1.Was a sphincterotomy or balloon dilation performed prior to use of the stent device? no.2.Was post-dilation performed after the placement of the stent? no.3.What brand of endoscope was used with the device? tjf-260v.4.What was the target location for the complaint device? b6.5.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.6.Details of the wire guide used (name, diameter, hyrdophyllic)? olympus / visiglide2 0.025inch.7-a.Was resistance encountered when advancing the wire guide or delivery system to the target location? no.7-b.How did the physician deal with this resistance? n/a.8.Was the patient's anatomy tortuous? yes.9.Did the tip of the delivery system cross the target location? yes.10.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? asku.11.Was the stent being placed through the side wall of a previously placed stent? no.12.Was the elevator in the down position during deployment? asku.13.Are images of the device of procedure available? not avalable.
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation: the zilbs-635-8-10 device of lot number c1638623 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: prior to distribution zilbs devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1638623) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1638623.There is evidence to suggest that the customer did not follow the instructions for use (ifu0065-3, c-es1207m054).¿this device is not intended to be deployed through the wall of a previously placed or existing metal stent.Doing so could make it difficult or impossible to remove the delivery system.¿ the japanese packaging insert (c-es1207m054) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Root cause review : a definitive root cause of off label use was identified from the available information.The stent was deployed through the wall of a previously placed stent.Note: the use of 0.025 inch wire guide is user error , as the recommended wire guide size is 0.035 inch.Summary : the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.